WHO Pharmaceuticals Newsletter 2005, No. 01
(2005; 12 pages) Voir le document au format PDF
Table des matières
Ouvrir ce répertoire et afficher son contenuREGULATORY MATTERS
Fermer ce répertoireSAFETY OF MEDICINES
Afficher le documentATAZANAVIRRITONAVIR - Not to be coadministered with omeprazole
Afficher le documentCELECOXIB - Increased risk of cardiovascular events
Afficher le documentDARBEPOETIN ALFA - Adverse outcomes associated with off-label dosing strategies
Afficher le documentGALANTAMINE - Ineffective and possibly unsafe in mild cognitive impairment
Afficher le documentGLUCOSAMINE - Concerns about hypercholesterolaemic effects
Afficher le documentNAPROXEN - Long-term study indicates cardiovascular risk
Afficher le documentNEVIRAPINE - Not recommended in women with CD4+ cell counts greater than 250 cells/mm3
Afficher le documentPROPOFOL - Adverse events with both low- and high-rate infusions
Afficher le documentROSUVASTATIN - More reports of rhabdomyolysis
Ouvrir ce répertoire et afficher son contenuDRUGS OF CURRENT INTEREST
Ouvrir ce répertoire et afficher son contenuFEATURE
 

GLUCOSAMINE - Concerns about hypercholesterolaemic effects

Denmark. The Danish Medicines Agency has sent out a 'rapid alert' notification to all European regulatory agencies, including the EMEA, requesting any information about a potential cholesterol-raising effect of the nutritional supplement, glucosamine. The product is marketed for some forms of osteoarthritis and in several countries, including Denmark, is registered as a medicinal product. This move follows an article in the Danish journal that reported increased cholesterol levels in three patients, possibly as a result of glucosamine use. There are 67 side-effect reports associated with glucosamine use in the Danish Medicines Agency database, most of which are described in the product summary. However, there are also reports of suspected adverse effects that are not identified in the product summary, including increased INR (n = 3), vision disorders (3), peripheral oedemas (3), dyspnoea (2), pulmonary embolism (1), seizures (1), myocardial infarction (1), increased liver enzymes (1), an increased serum creatinine level (1), and an increased cholesterol level (1). The agency advises that the Swedish authorities have also received two reports of hypercholesterolaemia. The companies marketing glucosamine are invited to join the Danish Medicines Agency in addressing the problem, by submitting the statutory safety updates.

References:

1. Scrip World Pharmaceutical News No 3000, 29 October 2004.

2. Stenver DI. Possible interaction between glucosamine and cholesterol. Reply. Ugeskrift for Laeger 25, No. 44, October 2004. (Danish; summarized from a translation.)

vers la section précédente
vers la section suivante
 
 
Le Portail d'information - Médicaments essentiels et produits de santé a été conçu et est maintenu par l'ONG Human Info. Dernière mise à jour: le 29 octobre 2018